Alert archive / Colorado / Freeze Warnings in 2014
Freeze Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at May 11, 2014, 3:50 AM MDT for 9 counties in Colorado. It took effect at May 11, 2014, 9:00 PM MDT. It was in force for 11 hr. 29 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 3:50 AM MDT (09:50 UTC)
- In effect from
- May 11, 2014, 9:00 PM MDT
- Expired
- May 12, 2014, 8:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Pueblo, CO
Counties Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 9:05 PM MDT | SNOW 4.5 | 2 N Black Forest, CO | |
| May 11, 9:11 PM MDT | SNOW 5.5 | 2 Wsw Rosita, CO | |
| May 11, 9:31 PM MDT | SNOW 6.8 | 7 Ese Texas Creek, CO | TOTAL SO FAR |
| May 11, 9:31 PM MDT | SNOW 6.8 | 7 Ese Texas Creek, CO | |
| May 11, 9:36 PM MDT | SNOW 8 | Westcliffe, CO | |
| May 11, 9:58 PM MDT | SNOW 3.5 | 1 S Beulah, CO | 0.69 LIQUID |
| May 11, 10:00 PM MDT | SNOW 2.1 | 4 Nne Colorado Springs, CO | |
| May 11, 10:30 PM MDT | SNOW 6.8 | 2 Wsw Rosita, CO | |
| May 11, 10:48 PM MDT | SNOW 2.5 | 4 Wsw Falcon, CO | |
| May 11, 11:31 PM MDT | SNOW 5 | 1 S Beulah, CO | |
| May 12, 12:00 AM MDT | SNOW 7.3 | 6 E Monument, CO | 2.8 SINCE 6 PM |
| May 12, 2:00 AM MDT | SNOW 10 | 1 Wsw Woodland Park, CO | STORM TOTAL |
| May 12, 5:38 AM MDT | SNOW 3 | 7 E Colorado City, CO | |
| May 12, 5:44 AM MDT | SNOW 11 | Westcliffe, CO | |
| May 12, 5:48 AM MDT | SNOW 1 | 4 W Ellicott, CO | |
| May 12, 6:00 AM MDT | SNOW 3.5 | 2 Nnw Penrose, CO | |
| May 12, 6:11 AM MDT | SNOW 2 | 2 Se Penrose, CO | |
| May 12, 6:34 AM MDT | SNOW 5.9 | 1 Sw Rye, CO | |
| May 12, 6:51 AM MDT | SNOW 13 | 5 W Westcliffe, CO | |
| May 12, 7:00 AM MDT | SNOW 6 | 8 W La Veta, CO | |
| May 12, 7:00 AM MDT | SNOW 6.5 | 1 Wnw Walsenburg, CO | |
| May 12, 7:00 AM MDT | SNOW 9.9 | 5 Sse Cotopaxi, CO | |
| May 12, 7:00 AM MDT | SNOW 10.3 | 5 Se Cotopaxi, CO | |
| May 12, 7:00 AM MDT | SNOW 10.3 | 6 Se Texas Creek, CO | |
| May 12, 7:35 AM MDT | SNOW 5 | 2 Ene Monument, CO | |
| May 12, 7:42 AM MDT | SNOW 8.8 | 2 Wsw Rosita, CO | |
| May 12, 7:45 AM MDT | SNOW 7.3 | Beulah, CO | 1.28 INCHES WATER EQUIVALENT. |
| May 12, 7:54 AM MDT | SNOW 11.5 | 7 Ese Texas Creek, CO | |
| May 12, 8:00 AM MDT | SNOW 8.5 | 9 Ene Westcliffe, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
359 WWUS75 KPUB 110950 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 350 AM MDT SUN MAY 11 2014 COZ083>088-094-111800- /O.NEW.KPUB.FZ.W.0002.140512T0300Z-140512T1400Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...BRANSON...KIM 350 AM MDT SUN MAY 11 2014 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MDT MONDAY. * LOCATION...I-25 CORRIDOR ALONG WITH EASTERN LAS ANIMAS COUNTY * TEMPERATURE...20S ACROSS NORTHERN EL PASO COUNTY AND UPPER 20S TO LOWER 30S OVER THE REMAINDER OF THE I-25 CORRIDOR AND EASTERN LAS ANIMAS COUNTY * IMPACT...TENDER VEGETATION SHOULD BE BROUGHT INDOORS. SNOW WILL FALL IN SOME AREAS...ESPECIALLY IN EL PASO COUNTY...WHICH WILL LIKELY CAUSE DAMAGE TO LEAFED OUT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HODANISH
5 follow-up statements
261 WWUS75 KPUB 111757 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1157 AM MDT SUN MAY 11 2014 COZ083>088-094-120200- /O.CON.KPUB.FZ.W.0002.140512T0300Z-140512T1400Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...BRANSON...KIM 1157 AM MDT SUN MAY 11 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MDT MONDAY... * LOCATION...I-25 CORRIDOR ALONG WITH EASTERN LAS ANIMAS COUNTY * TEMPERATURE...20S ACROSS NORTHERN EL PASO COUNTY AND UPPER 20S TO LOWER 30S OVER THE REMAINDER OF THE I-25 CORRIDOR AND EASTERN LAS ANIMAS COUNTY * IMPACT...TENDER VEGETATION SHOULD BE BROUGHT INDOORS. SNOW WILL FALL IN SOME AREAS...ESPECIALLY IN EL PASO COUNTY...WHICH MAY CAUSE DAMAGE TO LEAFED OUT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
008 WWUS75 KPUB 112105 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT SUN MAY 11 2014 COZ089-120515- /O.EXA.KPUB.FZ.W.0002.140512T0300Z-140512T1400Z/ CROWLEY COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS 305 PM MDT SUN MAY 11 2014 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MDT MONDAY. * LOCATION...CROWLEY COUNTY * TEMPERATURE...LOWER UPPER 20S TO LOWER 30S. * IMPACT...TENDER VEGETATION SHOULD BE BROUGHT INDOORS. SNOW WILL FALL IN SOME AREAS...WHICH MAY CAUSE DAMAGE TO LEAFED OUT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ COZ083>088-094-120515- /O.CON.KPUB.FZ.W.0002.140512T0300Z-140512T1400Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...BRANSON...KIM 305 PM MDT SUN MAY 11 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MDT MONDAY... * LOCATION...I-25 CORRIDOR ALONG WITH EASTERN LAS ANIMAS COUNTY * TEMPERATURE...20S ACROSS NORTHERN EL PASO COUNTY AND UPPER 20S TO LOWER 30S OVER THE REMAINDER OF THE I-25 CORRIDOR AND EASTERN LAS ANIMAS COUNTY * IMPACT...TENDER VEGETATION SHOULD BE BROUGHT INDOORS. SNOW WILL FALL IN SOME AREAS...ESPECIALLY IN EL PASO COUNTY...WHICH MAY CAUSE DAMAGE TO LEAFED OUT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
551 WWUS75 KPUB 120452 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1052 PM MDT SUN MAY 11 2014 COZ093-121300- /O.EXA.KPUB.FZ.W.0002.000000T0000Z-140512T1400Z/ LA JUNTA VICINITY/OTERO COUNTY- INCLUDING...LA JUNTA...ROCKY FORD 1052 PM MDT SUN MAY 11 2014 ...FREEZE WARNING IN EFFECT UNTIL 8 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM MDT MONDAY. * LOCATION...OTERO COUNTY. * TEMPERATURE...IN THE UPPER 20S TO LOWER 30S. * IMPACT...TENDER VEGETATION SHOULD BE BROUGHT INDOORS OR COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ COZ083>089-094-121300- /O.CON.KPUB.FZ.W.0002.000000T0000Z-140512T1400Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...BRANSON...KIM 1052 PM MDT SUN MAY 11 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT MONDAY... * LOCATION...I-25 CORRIDOR...EASTERN FREMONT COUNTY...CROWLEY COUNTY AND EASTERN LAS ANIMAS COUNTY. * TEMPERATURE...20S ACROSS NORTHERN EL PASO COUNTY AND UPPER 20S TO LOWER 30S OVER THE REMAINDER OF THE WARNING AREA. * IMPACT...TENDER VEGETATION SHOULD BE BROUGHT INDOORS. SNOW WILL FALL IN SOME AREAS...ESPECIALLY IN EL PASO COUNTY...WHICH MAY CAUSE DAMAGE TO LEAFED OUT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
073 WWUS75 KPUB 121012 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 412 AM MDT MON MAY 12 2014 COZ083>089-093-094-121815- /O.NEW.KPUB.FZ.W.0003.140513T0600Z-140513T1400Z/ /O.CON.KPUB.FZ.W.0002.000000T0000Z-140512T1400Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM 412 AM MDT MON MAY 12 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY. * LOCATION...I-25 CORRIDOR...EASTERN FREMONT COUNTY...CROWLEY COUNTY AND EASTERN LAS ANIMAS COUNTY. * TEMPERATURE...FOR THIS MORNING...20S ACROSS NORTHERN EL PASO COUNTY AND UPPER 20S TO LOWER 30S OVER THE REMAINDER OF THE WARNING AREA. FOR TUESDAY MORNING...AROUND 30 ALONG THE ARKANSAS RIVER REGIONS AND MID TO UPPER 20S ELSEWHERE. * IMPACT...TENDER VEGETATION SHOULD BE BROUGHT INDOORS. EXPOSED SPRINKER SYSTEMS COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ COZ095>099-121815- /O.NEW.KPUB.FZ.W.0003.140513T0600Z-140513T1400Z/ WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 412 AM MDT MON MAY 12 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY. * LOCATION...EASTERN PLAINS OF SOUTHEAST COLORADO * TEMPERATURE...30 TO 32 ALONG THE ARKANSAS RIVER REGION AND MID TO UPPER 20S ACROSS THE REMAINDER OF THE REGION. * IMPACT...TENDER VEGETATION SHOULD BE BROUGHT INDOORS. EXPOSED SPRINKER SYSTEMS COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HODANISH
471 WWUS75 KPUB 121333 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 733 AM MDT MON MAY 12 2014 COZ083>089-093-094-122145- /O.EXP.KPUB.FZ.W.0002.000000T0000Z-140512T1400Z/ /O.CON.KPUB.FZ.W.0003.140513T0600Z-140513T1400Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM 733 AM MDT MON MAY 12 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... * LOCATION...I-25 CORRIDOR...EASTERN FREMONT COUNTY...CROWLEY COUNTY AND EASTERN LAS ANIMAS COUNTY. * TEMPERATURES...FOR TUESDAY MORNING...AROUND 30 ALONG THE ARKANSAS RIVER REGIONS AND MID TO UPPER 20S ELSEWHERE. * IMPACT...TENDER VEGETATION SHOULD BE BROUGHT INDOORS. EXPOSED SPRINKER SYSTEMS COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ COZ095>099-122145- /O.CON.KPUB.FZ.W.0003.140513T0600Z-140513T1400Z/ WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 733 AM MDT MON MAY 12 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... * LOCATION...EASTERN PLAINS OF SOUTHEAST COLORADO * TEMPERATURE...30 TO 32 ALONG THE ARKANSAS RIVER REGION AND MID TO UPPER 20S ACROSS THE REMAINDER OF THE REGION. * IMPACT...TENDER VEGETATION SHOULD BE BROUGHT INDOORS. EXPOSED SPRINKER SYSTEMS COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HODANISH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at May 10, 11:40 PM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 10, 11:40 PM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1140 PM MDT SAT MAY 10 2014 .UPDATE... ISSUED AT 805 PM MDT SAT MAY 10 2014 UPDATE FOR EXPIRATION OF THE RED FLAG WARNING FOR PORTIONS OF THE SE PLAINS. WINDS HAVE RELAXED...AND RH LEVELS HAVE RISEN AS WELL AS THE TEMPS HAVE COOLED. INCORPORATED LATEST OBS DATA. MOORE && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 338 PM MDT SAT MAY 10 2014 ...RETURN OF WINTER WEATHER FOR SUNDAY... UPPER LOW IS CURRENTLY MOVING THROUGH THE PACIFIC NORTHWEST ON ITS WAY TO THE FOUR CORNERS REGION ON SUNDAY. ISOLATED TO SCATTERED SHOWERS WILL CONTINUE TO SPREAD ACROSS THE MOUNTAINS THIS EVENING...THOUGH MAJORITY OF HEAVIER PRECIPITATION APPEARS TO HOLD OFF UNTIL AFTER MIDNIGHT FOR THE CENTRAL AND SOUTHWEST MOUNTAINS. GUSTY SOUTHWEST WINDS HAVE RESULTED IN CRITICAL FIRE WEATHER CONDITIONS FOR THE SOUTHEAST PLAINS...MAINLY TO THE SOUTH OF HIGHWAY 50...AND THIS IS EXPECTED TO CONTINUE INTO THE EARLY EVENING HOURS. WHILE THE SOUTH WINDS HAVE INCREASED ACROSS EL PASO AND PUEBLO COUNTIES...HUMIDITIES HAVE BEEN A LITTLE HIGHER...AND THIS HAS KEPT AREA JUST ABOVE CRITICAL FIRE WEATHER THRESHOLDS...AND WITH THICKENING CLOUD COVER...SUSPECT THAT THIS WILL LIMIT ANY MARGINAL CRITICAL CONDITIONS TO AN HOUR OR TWO AT BEST. STILL SOME MODEL DIFFERENCES WITH STORM TRACK AND RESULTANT SNOW AMOUNTS FOR SUNDAY WHICH MAKES THE FORECAST A CHALLENGE. AS WITH ANY SYSTEM...BEING ON THE SOUTHERN EDGE TENDS TO RESULT IN TIGHT GRADIENTS BETWEEN WHERE THE HEAVIER SNOW FALLS AND WHERE IT DOES NOT...AND THIS STORM WILL BE NO DIFFERENT. OF ALL THE MODEL RUNS...NAM12 HAS HELD ITS COURSE ON THE SLIGHTLY FARTHER NORTH TRACK...WITH LESS SNOWFALL FOR THE SOUTHEAST MOUNTAINS/ADJACENT PLAINS THAN THE GFS AND ECMWF. ON THE ONE HAND...NAMS TRACK RECORD HAS NOT BEEN THE GREATEST THIS PAST WINTER...BUT IT DID DO WELL WITH THE LAST STORM...SO AM HESITANT TO THROW IT OUT ALL TOGETHER. IN THE END...FOLLOWED AND GFS/ECMWF BLEND WITH A SLIGHT LEANING TOWARDS THE DRIER NAM12. SNOW WILL INCREASE ACROSS THE SOUTHWEST MOUNTAINS TONIGHT...WITH THE HEAVIER SNOW REALLY SPREADING IN TOMORROW MORNING. COLD FRONT WILL DROP SOUTH OF THE PALMER DIVIDE BETWEEN 12Z AND 15Z...WITH PRECIPITATION SPREADING SOUTHWARD BEHIND THE FRONT INTO THE SOUTHEAST MOUNTAINS AND SOUTHERN I-25 CORRIDOR DURING THE AFTERNOON. TEMPERATURES WILL FALL DURING THE AFTERNOON BEHIND THE FRONT WITH HIGHER ELEVATIONS ABOVE 6000 FEET SEEING A SWITCH OVER TO SNOW BY NOON TO 2 PM...AND A RAIN OR RAIN/SNOW MIX FOR THE LOWER ELEVATIONS OF THE I-25 CORRIDOR FOR PLACES LIKE PUEBLO TOWARDS EVENING. AS FOR ACCUMULATIONS...CENTRAL MOUNTAINS OF LAKE AND CHAFFEE COUNTIES...NORTHERN FREMONT COUNTY...AND TELLER COUNTY AND NORTHERN EL PASO COUNTY SHOULD SEE THE HEAVIEST SNOW ON SUNDAY...AND HAVE UPGRADED THESE AREAS TO A WINTER STORM WARNING. THIS IS THE AREA WHERE THE BEST QG FORCING/ISENTROPIC UPGLIDE MOVES ACROSS. FARTHER SOUTH...LOOKS TO BE A TIGHT GRADIENT ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS/WET MOUNTAINS...AND HAVE KEPT SNOWFALL AMOUNTS MORE IN THE ADVISORY RANGE. THE SOUTHWEST MOUNTAINS ARE A TRICKIER MATTER. MODELS SUGGEST SNOWFALL AMOUNTS MORE IN THE ADVISORY RANGE...BUT IT WILL BE HIGHLY CONVECTIVE...AND THERE IS THE POTENTIAL FOR LOW END WARNING AMOUNTS. DRY AIR ALOFT WILL BE LURKING IN THIS AREA...AND THIS CAN DECREASE SNOWFALL AMOUNTS ON THE LARGER SCALE...SO HAVE OPTED FOR AN ADVISORY AT THIS POINT. SOUTHERN EL PASO COUNTY WILL BE A CHALLENGE AS WELL. SWITCH OVER TO SNOW SHOULD OCCUR QUICKLY TOMORROW MORNING...BUT WARM GROUND WILL LIKELY RESULT IN SOME MELTING AT FIRST. WITH THE HEAVIER SNOWFALL COMING IN THE AFTERNOON...EXPECT SOME STICKING TO OCCUR DURING THE LATE AFTERNOON THROUGH THE EVENING HOURS. WILL HAVE TO MONITOR THIS AREA FOR POTENTIAL UPGRADE TO AN ADVISORY...BUT AT THIS POINT...ESPECIALLY WITH THE NAM SUGGESTING A DRIER SCENARIO...HAVE OPTED TO HOLD OFF AT THIS POINT. LATER SHIFTS CAN MAKE ADJUSTMENTS AS REQUIRED. OVERALL...EXPECT ANYWHERE FROM 1 TO 3 INCHES OF SNOW TO THE NORTH AND WEST OF COLORADO SPRINGS SUNDAY AFTERNOON...WITH ADDITIONAL SNOWFALL EXPECTED SUNDAY NIGHT. SNOW WILL BE HEAVY AND WET IN NATURE...AND WITH TREES ALREADY LEAFED OUT FOR THE SPRING...THIS HEAVY WET SNOW MAY CAUSE TREE DAMAGE...ESPECIALLY WHEN COMBINED WITH A STRONG NORTH WIND. VISIBILITIES WILL ALSO BE A CONCERN FOR MONUMENT HILL...THOUGH THINK THAT REDUCTIONS IN VISIBILITY WILL MAINLY BE DUE TO THE FALLING SNOW AS THE WET NATURE MAY KEEP IT FROM BLOWING AROUND TOO MUCH. IF TEMPERATURES COME IN COLDER THOUGH...THIS COULD BE A DIFFERENT SCENARIO...SO WILL HAVE TO MONITOR THIS VERY CLOSELY. POWER OUTAGES AND PROPERTY DAMAGE WILL BE POSSIBLE DUE TO FALLING TREE LIMBS UNDER THE HEAVIER SNOW LOADS. THIS WILL BE OF GREATEST THREAT FOR NORTHERN PORTIONS OF THE FORECAST AREA. FURTHER MODEL ADJUSTMENTS TO THE STORM TRACK WILL LIKELY OCCUR OVER THE NEXT 12 HOURS OR SO...AND THIS MAY REQUIRE CHANGES TO THE FORECAST. PLEASE KEEP INFORMED OF THE LATEST FORECASTS CONCERNING THIS DEVELOPING WINTER STORM. -KT .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 338 PM MDT SAT MAY 10 2014 ...WINTER LIKE STORM SYSTEM TO MOVE ACROSS SOUTHERN COLORADO SUNDAY NIGHT AND MONDAY... STILL SOME DIFFERENCES ON MODEL TRACK OF STRONG SPRING STORM...WITH THE 12Z NAM AN OUTLIER WITH ITS PREVIOUS RUNS AND OTHER MODELS...AS IT IS NOT AS DEEP WITH THE MAIN CIRCULATION AND QUICKLY LIFTS THE SYSTEM OUT ACROSS NORTHEAST COLORADO. THE GFS AND ECMWF REMAIN DEEPER AND SLOWER WHICH IS PREFERRED AT THIS TIME. AT ANY RATE...SHOULD SEE RAIN AND HIGH ELEVATION SNOW ONGOING ACROSS SOUTH CENTRAL COLORADO LATE SUNDAY AFTERNOON WHICH WILL CONTINUE TO SPREAD SOUTH AND EAST ACROSS THE EASTERN MOUNTAINS AND I-25 CORRIDOR SUNDAY EVENING...AS BROAD UPPER TROUGH AND MID LEVEL CIRCULATION ACROSS SOUTHWESTERN COLORADO AROUND 00Z MONDAY LIFTS NORTHEAST INTO THE NORTHEASTERN PLAINS BY 12Z MONDAY. CURRENT TRACK KEEPS BEST UVV ACROSS MID ARKANSAS RIVER VALLEY AND PIKES PEAK REGION OVERNIGHT WHICH SHIFTS OUT ACROSS NORTHEASTERN COLORADO THROUGH THE DAY MONDAY. UNSEASONABLY COLD AIR ALOFT (-5C TO -10C AT H7) ASSOCIATED WITH PASSING SYSTEM AND ASSOCIATED COLD FRONT SHOULD HELP TO CHANGE RAIN QUICKLY TO SNOW ACROSS THE UPPER AND MID ARKANSAS RIVER VALLEY AND EASTERN MOUNTAINS SUNDAY EARLY EVENING. GFS AND EC INDICATING ENOUGH DYNAMIC LIFT TO OVERCOME STRONG NORTHERLY SFC-H7 WINDS ACROSS SOUTHERN EL PASO AND NORTHERN PUEBLO COUNTIES WITH SNOW MIXING WITH AND POSSIBLY CHANGING TO ALL SNOW ACROSS THE SOUTHERN I-25 CORRIDOR AND FAR SE PLAINS OVERNIGHT. WITH THAT SAID...CURRENT HIGHLIGHTS INCLUDE WINTER STORM WARNINGS FOR CENTRAL MTS AND UPPER ARKANSAS RIVER VALLEY...THE HIGHER ELEVATIONS FREMONT COUNTY...THE NORTHERN SANGRE DE CRISTO AND WET MTS...TELLER COUNTY AND NORTHERN EL PASO COUNTY WITH 10 TO 20 INCHES OF SNOW ACROSS THE PEAKS AND 5 TO 10 INCHES OF HEAVY...WET SNOW POSSIBLE FOR THE LOWER ELEVATIONS. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THE SOUTHWEST MOUNTAINS...THE REST OF THE SANGRE DE CRISTO AND WET MTS AS WELL AS THE MID ARKANSAS RIVER VALLEY AND WET MT VALLEY WITH 5 TO 10 INCHES POSSIBLE. SOME SNOW ACCUMULATIONS OF UP TO A COUPLE OF INCHES MAY BE POSSIBLE ON GRASSY AREAS ACROSS THE I-25 CORRIDOR AND THE REST OF THE SOUTHEAST PLAINS. THE HEAVY WET SNOW WILL BRING THE POTENTIAL FOR DOWNED POWERLINES AND TREES WHICH HAVE ALREADY STARTED TO LEAF OUT...AS WELL AS TRAVEL ISSUES WITH SNOW AND SLUSH POSSIBLE ON ROADWAYS. OTHER CONCERNS ARE FOR SUBFREEZING TEMPERATURES AND THE POTENTIAL FOR A HARD FREEZE ACROSS SOUTHEASTERN COLORADO SUNDAY NIGHT AND AGAIN MONDAY NIGHT. THERE STILL IS SOME UNCERTAINLY ON THE EXACT TRACK OF THE SYSTEM ALONG WITH SECONDARY ENERGY DIGGING DOWN THE BACK SIDE OF THE SYSTEM MONDAY AFTERNOON AND NIGHT...WHICH COULD BRING MORE OR LESS PRECIPITATION TO THE SOUTH CENTRAL AND SOUTHEAST COLORADO SUNDAY NIGHT AND MONDAY. PEOPLE SHOULD STAY ABREAST OF THE LATEST WEATHER HIGHLIGHTS AND FORECASTS ON THIS DYNAMIC WEATHER SITUATION. A WARMING AND DRYING TREND REMAINS IN THE OFFING FOR TUESDAY AND EARLY WEDNESDAY WITH MINOR EMBEDDED DISTURBANCES MOVING THROUGH THE NORTHWEST FLOW PROGGED ACROSS THE AREA INTO THE BEGINNING OF THE WEEKEND. THIS WILL KEEP ISOLATED TO SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS IN THE FORECAST FROM MID WEEK ON...WITH BEST COVERAGE OVER THE HIGHER TERRAIN. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1119 PM MDT SAT MAY 10 2014 KCOS AND KPUB...PRELIMINARY NORTHERLY SURGE IS MOVING SOUTH ACROSS THE PLAINS AND ESPECIALLY THE I25 CORRIDOR LATE THIS EVENING...PRODUCING VERY GUSTY NORTH WINDS WITH GUSTS AROUND 40 MPH. THESE WINDS ARE EXPECTED TO DIMINISH A BIT...THEN PICK UP ONCE AGAIN AFTER 13-14Z AS THE REAL COLD FRONT STARTS TO DROP SOUTH ACROSS THE PALMER DVD. LOOK FOR NORTH GUSTS UP TO 40 KTS AFTER 14Z AND LASTING THROUGH THE AFTN...WITH A RAIN AND SNOW MIX AT FIRST THAT WILL QUICKLY TURN TO ALL SNOW...ESPECIALLY FOR KCOS. CONDITIONS TO DETERIORATE TO IFR FOR KCOS AFTER 21Z...AND FOR KPUB AFTER 00Z. KALS...STRONG S-SW SFC WINDS ARE FORECAST TO DEVELOP THIS MORNING AFTER 14Z...THEN REMAIN SW AND GUSTY THROUGH THE AFTN WITH SHOWERS IN THE VICINITY BY MIDDAY. TONIGHTSFC FLOW WILL SWING TO A MORE EASTERLY DIRECTION AS THE UPPER LOW CROSSES THE STATE. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 9 AM MDT MONDAY FOR COZ058>061. WINTER WEATHER ADVISORY FROM NOON SUNDAY TO 9 AM MDT MONDAY FOR COZ072-074-075-077>079. WINTER STORM WARNING FROM NOON SUNDAY TO 9 AM MDT MONDAY FOR COZ073-076-080. WINTER WEATHER ADVISORY UNTIL 6 AM MDT MONDAY FOR COZ066-068. WINTER STORM WARNING FROM 6 AM SUNDAY TO 9 AM MDT MONDAY FOR COZ081-082. WINTER STORM WARNING FROM 9 AM SUNDAY TO 9 AM MDT MONDAY FOR COZ062-063-084. && UPDATE...MOORE SHORT TERM...KT LONG TERM...MW AVIATION...MOORE
Hazardous weather outlook, May 10, 8:12 PM MDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 812 PM MDT SAT MAY 10 2014 COZ058>089-093>099-111300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 812 PM MDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SNOW WILL BE POSSIBLE OVER THE CENTRAL MOUNTAINS THROUGH THE NIGHT TONIGHT...WITH THE SNOW BECOMING MORE STEADY AND HEAVIER LATE. TOTAL ACCUMULATIONS THROUGH TOMORROW WILL BE 2 TO 4 INCHES...WITH THE HEAVIEST AMOUNTS ABOVE 10000 FEET. OTHER ADDITIONAL LIGHT SNOW AMOUNTS WILL BE POSSIBLE ACROSS THE SAN JUANS AND PIKES PEAK REGION TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN AND HIGH ELEVATION SNOW ONGOING ACROSS THE CONTINENTAL DIVIDE THROUGH SOUTH CENTRAL COLORADO ON SUNDAY...WILL CONTINUE TO SPREAD SOUTH AND EAST ACROSS THE EASTERN MOUNTAINS AND I-25 CORRIDOR SUNDAY AFTERNOON AND EVENING. SNOW WILL MIX WITH RAIN AND CHANGE TO ALL SNOW ACROSS THE I-25 CORRIDOR THROUGH THE FAR SOUTHEAST PLAINS SUNDAY NIGHT BEFORE DIMINISHING THROUGH THE DAY MONDAY. SNOW ACCUMULATIONS OF 10 TO 20 INCHES WILL BE POSSIBLE ACROSS THE CENTRAL MOUNTAINS AND THE UPPER ARKANSAS RIVER VALLEY...THE HIGHER ELEVATIONS FREMONT COUNTY...THE NORTHERN SANGRE DE CRISTO AND WET MOUNTAINS...TELLER COUNTY AND NORTHERN EL PASO COUNTY ALONG THE PALMER DIVIDE. THE GREATEST AMOUNTS ARE EXPECTED ACROSS THE HIGHEST TERRAIN. SNOWFALL OF 5 TO 10 INCHES WILL BE POSSIBLE FOR THE SOUTHWEST MOUNTAINS...THE REST OF THE SANGRE DE CRISTO AND WET MOUNTAINS AS WELL AS THE MID ARKANSAS RIVER VALLEY AND WET MOUNTAIN VALLEY. SOME SNOW ACCUMULATIONS OF UP TO A COUPLE OF INCHES MAY BE POSSIBLE ON MAINLY GRASSY AREAS ACROSS THE SAN LUIS VALLEY...THE REST OF THE I-25 CORRIDOR AND THE SOUTHEAST PLAINS. HEAVY WET SNOW COULD RESULT IN TREE DAMAGE AND POTENTIAL POWER OUTAGES...ALONG WITH HAZARDOUS TRAVEL CONDITIONS ON MOTHERS DAY AND FOR THE EARLY MONDAY COMMUTE. STAY TUNED FOR THE LATEST STATEMENTS REGARDING THIS STORM. A COUPLE OF THUNDERSTORMS WILL BE POSSIBLE SUNDAY MORNING AND AFTERNOON...GENERALLY WEST OF THE SANGRES. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS FROM ANY THUNDERSTORMS. SUB FREEZING TEMPERATURES ARE ALSO EXPECTED MONDAY MORNING AND TUESDAY MORNING. AGRICULTURAL INTERESTS AND PEOPLE WITH SENSITIVE PLANTS SHOULD PAY CLOSE ATTENTION TO THE LATEST TEMPERATURE FORECASTS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE CENTRAL MOUNTAINS TONIGHT. 27/28
Nearby
Freeze Warnings in Colorado, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.